Alert archive / Indiana / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 21, NWS Chicago, IL

May 2, 2024Lake County, Indiana; Cook County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 2, 2024, 10:04 PM CDT for Lake County, Indiana; Cook County, Illinois. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2024, 10:04 PM CDT (03:04 UTC)
Expired
May 2, 2024, 10:33 PM CDT
In force
29 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cook County, IL, Lake County, IN

The radar

The Chicago radar (KLOT), 45 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 10:07 PM CDTHAIL 1Bridgeview, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 879 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
879 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

421 
WUUS53 KLOT 030304
SVRLOT
ILC031-INC089-030345-
/O.NEW.KLOT.SV.W.0021.240503T0304Z-240503T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
1004 PM CDT Thu May 2 2024

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Central Cook County in northeastern Illinois... 
  Northwestern Lake County in northwestern Indiana...

* Until 1045 PM CDT.

* At 1004 PM CDT, severe thunderstorms were located along a line
  extending from Brookfield to Country Club Hills, moving northeast
  at 30 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chicago, Cicero, Hammond, Evanston, Orland Park, Tinley Park, Oak
  Lawn, Berwyn, Oak Park, Calumet City, West Town, Chicago Lawn,
  Englewood, Austin, South Shore, Roseland, West Ridge, Lincoln Park,
  Bridgeport, Chicago Loop, South Lawndale, Lake View, Irving Park,
  Midway Airport, and East Chicago.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4165 8744 4164 8743 4155 8771 4156 8790
      4181 8791 4203 8767 4196 8763 4196 8764
      4190 8762 4190 8760 4188 8762 4183 8760
      4175 8753 4170 8751 4167 8747 4167 8742
TIME...MOT...LOC 0304Z 241DEG 28KT 4182 8785 4158 8771 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
3 follow-up statements
952 
WWUS53 KLOT 030319
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1019 PM CDT Thu May 2 2024

ILC031-INC089-030345-
/O.CON.KLOT.SV.W.0021.000000T0000Z-240503T0345Z/
Cook IL-Lake IN-
1019 PM CDT Thu May 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR EASTERN COOK AND NORTHWESTERN LAKE COUNTIES...

At 1019 PM CDT, severe thunderstorms were located along a line
extending from East Garfield Park to Dolton, moving northeast at 30
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Chicago, Hammond, Calumet City, West Town, Bridgeport, Englewood, 
  Lake View, Lincoln Park, Chicago Loop, and South Shore around 1025 
  PM CDT.

Other locations impacted by these severe thunderstorms include West
Lawn, Orland Hills, West Garfield Park, Oakland, West Elsdon,
Beverly, East Side, Riverdale, Lower West Side, and McKinley Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4165 8744 4164 8743 4155 8771 4156 8790
      4181 8791 4203 8767 4196 8763 4196 8764
      4190 8762 4190 8760 4188 8762 4183 8760
      4175 8753 4170 8751 4167 8747 4167 8742
TIME...MOT...LOC 0319Z 241DEG 28KT 4187 8772 4163 8758 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
489 
WWUS53 KLOT 030325
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1025 PM CDT Thu May 2 2024

INC089-030334-
/O.CAN.KLOT.SV.W.0021.000000T0000Z-240503T0345Z/
Lake IN-
1025 PM CDT Thu May 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAKE COUNTY IS
CANCELLED...

The portion of the line of storms which prompted the warning for 
northwest Lake County has weakened. Therefore, the warning has been 
cancelled.

&&

LAT...LON 4163 8757 4169 8768 4189 8783 4203 8767
      4198 8765 4196 8763 4196 8764 4190 8762
      4190 8760 4188 8762 4183 8760 4178 8757
      4178 8756 4176 8756 4175 8753 4174 8754
      4173 8752 4168 8752
TIME...MOT...LOC 0324Z 241DEG 28KT 4189 8768 4165 8754 

$$

ILC031-030345-
/O.CON.KLOT.SV.W.0021.000000T0000Z-240503T0345Z/
Cook IL-
1025 PM CDT Thu May 2 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN COOK COUNTY...

At 1024 PM CDT, severe thunderstorms were located along a line
extending from West Town to near Calumet City, moving northeast at 30
mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

These severe storms will be near...
  Chicago, Hammond, West Town, Lake View, Lincoln Park, Chicago 
  Loop, South Shore, Navy Pier, Near West Side, and Uptown around 
  1030 PM CDT.

Other locations impacted by these severe thunderstorms include West
Lawn, West Englewood, Morgan Park, North Center, Greater Grand
Crossing, West Garfield Park, Oakland, West Elsdon, Beverly, and
Burnside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4163 8757 4169 8768 4189 8783 4203 8767
      4198 8765 4196 8763 4196 8764 4190 8762
      4190 8760 4188 8762 4183 8760 4178 8757
      4178 8756 4176 8756 4175 8753 4174 8754
      4173 8752 4168 8752
TIME...MOT...LOC 0324Z 241DEG 28KT 4189 8768 4165 8754 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Izzi
747 
WWUS53 KLOT 030333
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
1033 PM CDT Thu May 2 2024

ILC031-030342-
/O.CAN.KLOT.SV.W.0021.000000T0000Z-240503T0345Z/
Cook IL-
1033 PM CDT Thu May 2 2024

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOK COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out over the lake.
Therefore, the warning has been cancelled.  However, heavy rain and 
cloud to ground lighthing are still possible with some lingering 
thunderstorms.

&&

LAT...LON 4163 8757 4169 8768 4189 8783 4203 8767
      4198 8765 4196 8763 4196 8764 4190 8762
      4190 8760 4188 8762 4183 8760 4178 8757
      4178 8756 4176 8756 4175 8753 4174 8754
      4173 8752 4168 8752
TIME...MOT...LOC 0331Z 241DEG 28KT 4192 8761 4168 8747 

$$

Izzi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:57 PM CDT, 3 hours 7 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms will increase in coverage this afternoon, and continue through the overnight hours.
  • A few storms may be severe this afternoon with hail up to 1 inch in diameter, 60 mph winds, and soaking downpours. The severe threat should wane after sunset.
  • Periodic chances for showers and thunderstorms will continue from this weekend onward, with some potential for severe weather on Tuesday.
Area forecast discussion, May 2, 6:57 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
657 PM CDT Thu May 2 2024

.KEY MESSAGES...

- Scattered showers and thunderstorms will increase in coverage
  this afternoon, and continue through the overnight hours.

- A few storms may be severe this afternoon with hail up to 1
  inch in diameter, 60 mph winds, and soaking downpours. The
  severe threat should wane after sunset.

- Periodic chances for showers and thunderstorms will continue
  from this weekend onward, with some potential for severe
  weather on Tuesday.

&&

.DISCUSSION...
Issued at 253 PM CDT Thu May 2 2024

Through Friday night:

Showers and thunderstorms are off to an early start along the I-55
corridor, seemingly due to the interaction with an eastward-moving
mid-level gravity wave and the northward-moving warm front.
Additional showers and storms are expected to develop throughout
the afternoon and especially after sunset as the right entrance
region of an upper-level jet streak moves over the Great Lakes.
As we already saw with the first batch of showers and
thunderstorms, a few may pulse to severe levels with 1" hail and
60 mph "splat" downbursts through about midnight thanks to
MLCAPE 1000-1250 J/kg and meager deep layer shear. With that
said, widespread severe weather is not expected today, and the
threat should wane with the loss of heating after sunset (though
a few non-severe thunderstorms may continue through the
overnight hours).

Showers will likely continue through daybreak Friday as a cold front
sweeps across the area. Chances for rain will then end from west to
east Friday morning behind the front as drier air works into the
region. Clearing skies and highs in the lower 70s are expected
tomorrow afternoon, though stout northerly winds off Lake Michigan
will keep lakeshore locations some 10 to 15 degrees colder,
particularly in northwestern Indiana.

As a surface high pressure system slides overhead tomorrow
night, slacking winds and clear skies will allow for efficient
radiational cooling. Overnight lows should dip into the upper
40s with locally cooler readings in typical cold spots. If drier
guidance verifies (allowing for even more efficient radiational
cooling), some lower 40 degree readings cannot be ruled out.

Borchardt

Saturday through Thursday:

Primary forecast concerns are the potential for severe
thunderstorms Tuesday and possibly isolated strong/severe
thunderstorms Saturday afternoon/evening.

The models are now showing a compact system moving across the
local area Saturday afternoon/evening with a chance for
thunderstorms. The ensembles are in reasonable agreement for
this potential and there is some instability. There will be the
potential for a few strong/severe storms during peak heating in
the afternoon/early evening. Blended pops are generally in the
low chance range but these may need to be increased if these
trends continue.

Sunday looks mainly dry and there is quite a bit of uncertainty
for precip chances Sunday night into Monday morning with the
Canadian/ECMWF fairly dry with only the GFS showing
precipitation. After the wave on Saturday afternoon/evening and
as the pattern shifts into early next week, this time period may
end up being dry but made no changes to the blended pops which
are likely too high, in the chance range, for Sunday night into
Monday.

By Monday afternoon into Monday night, convection is expected
to develop well west of the area and possibly reach northwest IL
by daybreak Tuesday and if it does, most likely in a decaying
phase. With temps likely to reach 80 and dewpoints in the 60s on
Tuesday, this will provide plenty of instability for additional
thunderstorms to form Tuesday afternoon and evening and some of
these thunderstorms may become severe. Precipitable water
values look to reach into the 1.5 to 1.75 inch range, which will
allow for heavy rain.

The pattern stays unsettled into the end of next week with
periodic chances for showers and thunderstorms, though there
will also be several dry periods. cms

&&

.AVIATION /00Z TAFS THROUGH 06Z SATURDAY/...
Issued at 657 PM CDT Thu May 2 2024

Forecast concerns for the terminals...

- Scattered showers and thunderstorms this evening give way to widespread
  showers and isolated embedded storms overnight

- Ceilings lowering to MVFR after midnight into Friday morning

- Winds become west-northwest overnight then gradually turn
  northeasterly Friday afternoon

Scattered showers and thunderstorms continue to fester across
northeast IL this evening along remnant outflow boundaries form
earlier storms. While observed soundings out of MDW do show a
modest cap developing, scattered showers and storms are expected
to persist through the evening as the aforementioned boundaries
interact with the waning instability. A wider coverage of
showers is expected to develop along the cold front in eastern
IA and spread into the terminals around 03z this evening. Since
the instability should be rather weak by this point I suspect
very little in terms of thunderstorm activity, but given the
strong frontal forcing and modest instability aloft a stray
embedded storm through midnight cannot be ruled out. The cold
front is expected to push east of the terminals early Friday
morning which will bring an end to the showers and allow dry
conditions to prevail through the rest of the period.

Aside from the showers, ceilings will also be lowering into the
1500 to 2000 ft range overnight as rain saturates the lower
atmosphere. As the front exits Friday morning ceilings will
gradually improve back to VFR conditions by midday. Otherwise,
light south-southeast winds this evening will veer to westerly
as showers return and then northwesterly behind the cold front
late tonight into Friday morning. Directions will then settle
into an east-northeast orientation Friday afternoon as high
pressure builds into the area with speeds remaining generally
under 10 kts.

Yack

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, May 2, 9:16 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
916 PM CDT Thu May 2 2024

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-040230-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
916 PM CDT Thu May 2 2024 /1016 PM EDT Thu May 2 2024/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk through midnight.
  Limited Flooding Risk.

DISCUSSION...

Scattered thunderstorms will remain possible through midnight. A
few storms could produce locally gusty winds and or small hail.

There is also a threat for heavy rainfall which could result in
localized flooding.

Minor river flooding will continue along the Illinois River near
La Salle.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday through Monday...
  Limited Thunderstorm Risk.
Tuesday...
  Elevated Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.

DISCUSSION...

Minor river flooding will continue along the Illinois River near
La Salle through Sunday.

.SPOTTER INFORMATION STATEMENT...

  Spotters will not be needed tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the northeast at 35 mph.

LMZ740>745-040230-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
916 PM CDT Thu May 2 2024

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk through midnight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday and Saturday...
  Limited Thunderstorm Risk.
Monday...
  Limited Thunderstorm Risk.
Tuesday...
  Hazardous conditions for small craft are likely.
  Elevated Thunderstorm Risk.
Wednesday...
  Limited Thunderstorm Risk.

Yack

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Special weather statement, May 2, 6:58 PM CDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
658 PM CDT Thu May 2 2024

ILZ019-030015-
La Salle IL-
658 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LA SALLE COUNTY
THROUGH 715 PM CDT...

At 658 PM CDT, Doppler radar was tracking a strong thunderstorm over
La Salle, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  La Salle and North Utica around 705 PM CDT.

Other locations impacted by this storm include Cedar Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4146 8902 4135 8892 4124 8913 4134 8917
      4139 8917
TIME...MOT...LOC 2358Z 228DEG 33KT 4133 8910

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Izzi
Special weather statement, May 2, 7:16 PM CDT, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
716 PM CDT Thu May 2 2024

ILZ019-030030-
La Salle IL-
716 PM CDT Thu May 2 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LA SALLE COUNTY
THROUGH 730 PM CDT...

At 716 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Earlville, or 9 miles northwest of Ottawa, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Earlville around 725 PM CDT.

Other locations impacted by this storm include Prairie Center,
Triumph, and Harding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4138 8896 4147 8907 4162 8888 4150 8871
TIME...MOT...LOC 0016Z 222DEG 35KT 4147 8894

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Izzi
Special weather statement, May 2, 8:08 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
808 PM CDT Thu May 2 2024

ILZ019-032-030130-
Livingston IL-La Salle IL-
808 PM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LIVINGSTON AND SOUTH
CENTRAL LA SALLE COUNTIES THROUGH 830 PM CDT...

At 808 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Streator to near Flanagan.
Movement was northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Streator, South Streator, Cornell, Kangley, and Long Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4123 8883 4099 8872 4088 8891 4114 8900
TIME...MOT...LOC 0108Z 224DEG 31KT 4110 8894 4092 8888

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Izzi
Special weather statement, May 2, 8:31 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
831 PM CDT Thu May 2 2024

ILZ019-021-032-030145-
Grundy IL-Livingston IL-La Salle IL-
831 PM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL LIVINGSTON...EAST
CENTRAL LA SALLE AND SOUTHWESTERN GRUNDY COUNTIES THROUGH 845 PM
CDT...

At 831 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Streator to near Odell. Movement was
northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Streator, Ransom, and Kinsman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4127 8870 4113 8847 4102 8868 4113 8885
TIME...MOT...LOC 0131Z 227DEG 31KT 4115 8876 4107 8860

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Izzi
Special weather statement, May 2, 9:41 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
941 PM CDT Thu May 2 2024

ILZ023-106-107-030300-
Southern Will IL-Kankakee IL-Northern Will IL-
941 PM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL WILL AND NORTH CENTRAL
KANKAKEE COUNTIES THROUGH 1000 PM CDT...

At 940 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Homer Glen to 6 miles south of Manhattan
to near Limestone. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Joliet, Orland Park, Lockport, New Lenox, Homer Glen, Mokena,
  Frankfort, Manhattan, and Ingalls Park around 945 PM CDT.

Other locations impacted by these storms include Symerton, Wilton
Center, and Bonfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4147 8791 4135 8790 4119 8793 4114 8808
      4162 8803 4164 8798 4164 8791 4156 8791
      4156 8790 4147 8789
TIME...MOT...LOC 0240Z 233DEG 19KT 4160 8798 4134 8801 4116 8804

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Izzi
Special weather statement, May 2, 9:57 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
957 PM CDT Thu May 2 2024

ILZ104>106-108-INZ001-030330-
Eastern Will IL-Southern Cook IL-Central Cook IL-Northern Will IL-
Lake IN-
957 PM CDT Thu May 2 2024

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL WILL...EASTERN COOK
AND WEST CENTRAL LAKE COUNTIES THROUGH 1030 PM CDT...

At 957 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hodgkins to near Oak Forest to near Monee.
Movement was northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Strong thunderstorms will be near...
  Chicago, Cicero, Tinley Park, Oak Lawn, Berwyn, Oak Park, Chicago
  Heights, Midway Airport, Austin, and South Lawndale around 1005 PM
  CDT.
  Roseland, Englewood, Dolton, Humboldt Park, Brighton Park,
  Chatham, New City, Auburn Gresham, East Garfield Park, and River
  Forest around 1010 PM CDT.
  Calumet City, West Town, Bridgeport, Lansing, Belmont Cragin,
  Logan Square, Near West Side, and South Deering around 1015 PM
  CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 8782 4157 8785 4173 8792 4184 8792
      4200 8775 4200 8771 4202 8771 4202 8766
      4198 8765 4196 8763 4196 8764 4190 8762
      4190 8760 4188 8762 4187 8761 4183 8760
      4176 8756 4176 8754 4174 8753 4144 8747
TIME...MOT...LOC 0257Z 223DEG 26KT 4177 8787 4162 8780 4139 8775

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Izzi

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:16 PM CDTSpecial Weather StatementLOTLaSalle14 min
May 2, 8:08 PM CDTSpecial Weather StatementLOTLivingston22 min
May 2, 8:31 PM CDTSpecial Weather StatementLOTGrundy14 min
May 2, 9:41 PM CDTSpecial Weather StatementLOTWill19 min
May 2, 9:49 PM CDTSpecial Marine WarningLOT86 min
May 2, 9:57 PM CDTSpecial Weather StatementLOTCook33 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2024Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.